How to address PMR pain while decreasing prednisone
I have been diagnosed w poly myalgia rheumatica (pmr). Am taking 5 mg of predisone, was taking 10mg.
Every time I go on a low dose, symptoms come back. I can’t take pain meds, but do drink wine to ease pain, although I’m told no alcohol w prednisone. Anything you can share as far as info
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Yes it helps a lot to hear others are having the same experience It helps if you can try to 😃 difficult I know. Beryl
Another site I follow, it comes from the UK is called Health Unblocked. There are lots of postings concerning PMR from people all over the world. I have found it a mine of information and that it has many helpful suggestions and guidance
I think this is the site @noosat1 is referring to: https://healthunlocked.com/polymyalgia-rheumatica
Thanks for your response, yes I agree, perhaps 1 mg is too much to reduce, this morning I took 3.5mg and I will see how it goes. What is an Aussie doing in Texas? All the best with your tapering.
Thanks John, I am going to taper by .5 of a mg and see what happens. The doctor just seems obsessed with my CRP levels which have risen a bit, but I am coping with the tapering.
Thanks so much lindapc, I am in awe of you getting down to 1 mg!! I understand your reluctance to reduce further. Has your doctor done a CPR blood test? Mine does them regularly and seems to base all decisions on this, regardless of my ability to continue to taper. Oh well … onwards!
Thanks noosat1, I will check it out … always looking for more information in our struggle with this retched thing!
Thanks John, I am going to check it out now. Much appreciated.
Thanks Beryl … good advice, I just have to learn to be patient. I just hate being on the prednisone.
Hello again @jules11 I have to be very pro-active with this myself, my Doctor has only taken 3 blood tests since I first had this, 1 to diagnose which showed a CPR of 49, one 1 month later which was 5 and then pretty much have been told to reduce every month or less if I felt okay, so only having visits maybe every 3 months for repeat script. I am going on holiday Saturday and will be seeing Doctor on my return, I will ask then for a blood test to see what my levels are. My personal feeling is that if I still have symptoms this condition is still hanging in there somewhere and just waiting to rear its ugly head, that's why I am concerned about dropping that last 1mg. Doctor told me when I asked if I should cut down to half or every alternate day – just stop. I really don't find it that helpful and get more from this group. My partner has just told me that there is another drug not sure if anyone has tried this but evidently good results. Etanercept is the name of the drug or I think it is called Enbrel here in New Zealand. Would be interested if anyone has tried this.